Alert archive / Texas / Winter Storm Watches in 2012

Winter Storm Watch 2, NWS Midland/Odessa, TX

February 10, 201218 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this winter storm watch at Feb 10, 2012, 3:20 PM CST for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 12, 2012, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2012, 3:20 PM CST (21:20 UTC)
In effect from
Feb 12, 2012, 6:00 AM CST
Expired
Feb 11, 2012, 7:57 PM CST
In force
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -198 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-198 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS44 KMAF 102120
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
320 PM CST FRI FEB 10 2012

...A SIGNIFICANT WINTER MIX OF PRECIPITATION IS EXPECTED TO
RETURN SUNDAY ACROSS THE PERMIAN BASIN...PARTS OF SOUTHEAST NEW
MEXICO...AND PARTS OF THE TRANS PECOS...

.SHALLOW MODIFIED ARCTIC AIR WILL INFILTRATE THE AREA STARTING 
SATURDAY. BY SUNDAY MORNING...WIDESPREAD LOW TEMPERATURES WILL BE
BELOW FREEZING. AS AN UPPER AIR DISTURBANCE LIFTS NORTHEAST OVER
THE AREA...A WINTRY MIX OF PRECIPITATION WILL DEVELOP.  THE
SHALLOW NATURE OF THE AIRMASS IS A COMPLICATING FACTOR AND FAVORS
FREEZING RAIN AND SLEET BEFORE NOON SUNDAY IN THE FORT STOCKTON...
ALPINE...AND BALMORHEA AREAS.  THE RESULT COULD BE SIGNIFICANT ICE
ACCUMULATIONS ALONG AND SOUTH OF INTERSTATE 10.  FARTHER NORTH
INTO THE PERMIAN BASIN AND LEA COUNTY NEW MEXICO...PRECIPITATION
WILL DEVELOP AFTER SUNRISE AND A MIXTURE OF WINTER WEATHER WILL
TURN TO SNOW BY MID MORNING.  SNOW...SOME AT LEAST BRIEFLY
HEAVY...IS EXPECTED NORTH OF INTERSTATE 10.  AS IS TYPICAL WITH
WINTER STORM SYSTEMS THERE ARE SOME UNCERTAINTIES WITH RESPECT TO
ONSET AND END TIMING AND WHERE THE HIGHER AMOUNTS WILL OCCUR. STAY
TUNED FOR UPDATES.

NMZ033-034-TXZ045>048-050>053-058>063-067>070-074-075-111030-
/O.NEW.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON
320 PM CST FRI FEB 10 2012 /220 PM MST FRI FEB 10 2012/

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON. 

* EVENT...FREEZING RAIN...SLEET...AND SNOW.

* TIMING...SUNDAY

* IMPACTS...POTENTIALLY SIGNIFICANT ICE ACCUMULATIONS MAY IMPACT
  INTERSTATE 10 AND FEEDER ROADS IN PECOS AND REEVES COUNTIES
  ESPECIALLY. SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT NORTH OF
  INTERSTATE 10. 

* ICE/SNOW ACCUMULATIONS... ICE ACCUMULATIONS TO AROUND ONE
  QUARTER INCH WILL BE POSSIBLE SUNDAY MORNING ALONG AND SOUTH OF
  INTERSTATE 10. SNOW AMOUNTS OF 2 TO 5 INCHES ACROSS PERMIAN
  BASIN AND LEA COUNTY NEW MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
452 
WWUS44 KMAF 111055
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CST SAT FEB 11 2012

...SIGNIFICANT WINTER MIX OF PRECIPITATION IS EXPECTED SUNDAY
ACROSS THE PERMIAN BASIN...GUADALUPE AND DAVIS MOUNTAINS... THE
SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF THE TRANS PECOS...

.SHALLOW ARCTIC AIR WILL INFILTRATE THE AREA STARTING TODAY. BY
SUNDAY MORNING...WIDESPREAD TEMPERATURES WILL BE BELOW FREEZING.
AS AN UPPER AIR DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A
WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT THROUGH
EARLY SUNDAY EVENING. THE SHALLOW NATURE OF THE AIRMASS IS A
COMPLICATING FACTOR AND FAVORS FREEZING RAIN...SLEET AND SNOW
SUNDAY IN THE FORT STOCKTON...ALPINE...AND BALMORHEA AREAS. THE
RESULT COULD BE SIGNIFICANT ICE AND SLEET ACCUMULATIONS ALONG AND
SOUTH OF INTERSTATE 10. FARTHER NORTH INTO THE PERMIAN BASIN AND
THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS...MORE OF
THE PRECIPITATION WILL BE IN THE FORM OF SNOW ALTHOUGH A MIXTURE
OF SLEET AND FREEZING RAIN IS ALSO LIKELY. SNOW...SOME AT LEAST
BRIEFLY HEAVY...IS EXPECTED NORTH OF INTERSTATE 10 DURING THE DAY
SUNDAY. AS IS TYPICAL WITH WINTER STORM SYSTEMS THERE ARE SOME
UNCERTAINTIES WITH RESPECT TO ONSET AND END TIMING AND WHERE THE
HIGHER AMOUNTS OF FREEZING AND OR FROZEN PRECIPITATION WILL OCCUR.
RESIDENTS AND LAW ENFORCEMENT OFFICIALS ACROSS SOUTHEAST NEW
MEXICO AND WEST TEXAS SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS REGARDING THIS DEVELOPING WINTER STORM AND BE PREPARED
TO TAKE ACTION.


NMZ027>029-TXZ258-112100-
/O.EXA.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
355 AM MST SAT FEB 11 2012

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON. 

* EVENT...FREEZING RAIN...SLEET...AND SNOW.

* TIMING...SUNDAY

* IMPACTS...POTENTIALLY SIGNIFICANT SNOW...ICE AND SLEET ACCUMULATIONS
  MAY IMPACT THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS.
  SNOW PACKED ROADS MAY MAKE TRAVEL DIFFICULT. 

* ICE/SNOW ACCUMULATIONS... ICE AND SLEET ACCUMULATIONS TO AROUND ONE 
  QUARTER INCH WILL BE POSSIBLE SUNDAY. SNOW AMOUNTS OF 2 TO 5 INCHES 
  ARE ALSO POSSIBLE.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NMZ033-034-TXZ045>048-050>053-058>063-067>070-074-075-112100-
/O.CON.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON
455 AM CST SAT FEB 11 2012 /355 AM MST SAT FEB 11 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON...

* EVENT...FREEZING RAIN...SLEET...AND SNOW.

* TIMING...SUNDAY

* IMPACTS...POTENTIALLY SIGNIFICANT ICE AND SLEET ACCUMULATIONS 
  MAY IMPACT INTERSTATE 10 AND FEEDER ROADS IN PECOS...REEVES...
  JEFF DAVIS AND NORTHERN BREWSTER COUNTIES ESPECIALLY. SNOW PACKED
  ROADS MAY MAKE TRAVEL DIFFICULT NORTH OF INTERSTATE 10 ACROSS
  THE PERMIAN BASIN AND CENTRAL AND SOUTHERN LEA COUNTY NEW MEXICO. 

* ICE/SNOW ACCUMULATIONS... ICE AND SLEET ACCUMULATIONS TO AROUND ONE 
  QUARTER INCH WILL BE POSSIBLE SUNDAY ALONG AND SOUTH OF INTERSTATE 10.
  SNOW AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE ACROSS THE PERMIAN BASIN
  AND CENTRAL AND SOUTHERN LEA COUNTY NEW MEXICO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
308 
WWUS44 KMAF 111950
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 PM CST SAT FEB 11 2012

...SIGNIFICANT WINTER MIX OF PRECIPITATION IS EXPECTED SUNDAY
ACROSS THE PERMIAN BASIN...GUADALUPE AND DAVIS MOUNTAINS... THE
SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF THE TRANS PECOS...

.SHALLOW ARCTIC AIR HAS INFILTRATED THE AREA STARTING...AND BY
SUNDAY MORNING...WIDESPREAD TEMPERATURES WILL BE BELOW FREEZING.
AS AN UPPER AIR DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A
WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT THROUGH
SUNDAY EVENING. BASED ON THE LATEST MODEL DATA A SLEET SNOW MIX IS
MOST LIKELY SCENARIO FOR MUCH OF THE AREA. AS IS TYPICAL WITH
WINTER STORM SYSTEMS THERE ARE SOME UNCERTAINTIES WITH RESPECT TO
ONSET...END TIMING AND WHERE THE HIGHER AMOUNTS WILL OCCUR.
HOWEVER...AT THIS TIME THE FAVORED AREA FOR HIGHEST ACCUMULATIONS
APPEARS TO BE WEST OF A LINE FROM LAMESA TO ODESSA TO PECOS.
RESIDENTS AND LAW ENFORCEMENT OFFICIALS ACROSS SOUTHEAST NEW
MEXICO AND WEST TEXAS SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS REGARDING THIS DEVELOPING WINTER STORM AND BE PREPARED
TO TAKE ACTION.

NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-258-
121100-
/O.CON.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...
FORT STOCKTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
150 PM CST SAT FEB 11 2012 /1250 PM MST SAT FEB 11 2012/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY AFTERNOON...

* EVENT...SLEET...AND SNOW.

* TIMING...SUNDAY

* IMPACTS...POTENTIALLY SIGNIFICANT SNOW...AND SLEET ACCUMULATIONS
  MAY IMPACT THE AREA. SNOW PACKED ROADS MAY MAKE TRAVEL
  DIFFICULT.

* SLEET/SNOW ACCUMULATIONS...SLEET ACCUMULATIONS TO AROUND ONE
  QUARTER INCH WILL BE POSSIBLE SUNDAY. SNOW AMOUNTS OF 1 TO 3
  INCHES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
617 
WWUS44 KMAF 120157
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CST SAT FEB 11 2012

...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR SUNDAY AND SUNDAY
EVENING ACROSS THE PERMIAN BASIN...GUADALUPE AND DAVIS MOUNTAINS...
THE SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF THE TRANS PECOS...

.SHALLOW ARCTIC AIR WILL INFILTRATE THE AREA TONIGHT...AND BY
SUNDAY MORNING WIDESPREAD TEMPERATURES WILL BE BELOW FREEZING. AS
AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST OVER THE AREA...A
WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT THROUGH
SUNDAY EVENING. BASED ON THE LATEST MODEL DATA A SLEET AND SNOW MIX
IS MOST LIKELY SCENARIO FOR MUCH OF THE AREA. PRECIPITATION IS
EXPECTED TO DEVELOP LATE TONIGHT OVER PORTIONS OF SOUTHEAST NEW
MEXICO AND FAR SOUTHWEST TEXAS...AND MOVE EASTWARD TOMORROW. SLEET
AND SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS... BUT SOME LOCATIONS MAY NEED TO BE UPGRADED TO A WARNING
AT LATER TIME. RESIDENTS AND EMERGENCY MANAGEMENT OFFICIALS
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS SHOULD CONTINUE TO
MONITOR THE LATEST FORECASTS REGARDING THIS WINTRY ACTIVITY AND BE
PREPARED TO TAKE ACTION.

NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-258-
121115-
/O.UPG.KMAF.WS.A.0002.120212T1200Z-120213T0000Z/
/O.NEW.KMAF.WW.Y.0005.120212T1200Z-120213T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...
FORT STOCKTON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
757 PM CST SAT FEB 11 2012 /657 PM MST SAT FEB 11 2012/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/
SUNDAY TO MIDNIGHT CST /11 PM MST/ SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR A WINTRY MIX OF SLEET AND SNOW...WHICH IS
IN EFFECT FROM 6 AM CST /5 AM MST/ SUNDAY TO MIDNIGHT CST /11 PM
MST/ SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* EVENT...SLEET AND SNOW.

* TIMING...SLEET AND SNOW WILL START LATE TONIGHT IN FAR SOUTHWEST
  TEXAS AND SOUTHEAST NEW MEXICO...THESE SHOWERS WILL SLOWLY MOVE
  EASTWARD AND CONTINUE THROUGH SUNDAY EVENING ACROSS PORTIONS OF
  SOUTHWEST TEXAS.

* IMPACTS...POTENTIALLY SIGNIFICANT SNOW...AND SLEET 
  ACCUMULATIONS MAY IMPACT THE AREA. SNOW PACKED ROADS MAY MAKE 
  TRAVEL DIFFICULT. 

* SLEET/SNOW ACCUMULATIONS...SLEET ACCUMULATIONS TO AROUND ONE
  QUARTER INCH WILL BE POSSIBLE SUNDAY. SNOW AMOUNTS OF 1 TO 3
  INCHES ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm watch went out at Feb 10, 3:19 PM CST, 1 minute earlier.

Area forecast discussion, Feb 10, 3:19 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CST FRI FEB 10 2012

.DISCUSSION...
ANOTHER WINTER WEATHER EVENT IS SET TO AFFECT SOUTHEAST NEW MEXICO
AND WEST TEXAS SUNDAY.  SEASONAL CONDITIONS TODAY WILL TURN CHILLIER
SATURDAY...EXCEPT ALONG THE HIGHER TERRAIN TO THE RIO GRANDE...THEN
TAKE A TURN FOR THE WORSE SUNDAY AS WINTRY PRECIPITATION IS EXPECTED
TO OCCUR.  NORTHWEST FLOW ALOFT PREVAILED OVER THE REGION THIS
AFTERNOON WHILE A SURFACE RIDGE EXTENDED NORTHEAST TO SOUTHWEST
ACROSS THE AREA.  THE NET RESULT IS SUNNY SKIES AND SLIGHTLY BELOW
NORMAL TEMPERATURES AREAWIDE.  HOWEVER...A TROIKA OF SHORTWAVE
TROUGHS ARE IN THE PROCESS OF CONSPIRING TO BRING ABOUT MAJOR
CHANGES TO THE FORECAST SATURDAY AND SUNDAY.  FIRSTLY...AN ARCTIC
AIRMASS WILL BE SHOVED SOUTH THROUGH THE CENTRAL U.S. PLAINS IN THE
WAKE OF A SIGNIFICANT SHORTWAVE TROUGH TRANSLATING SOUTHEASTWARD
OVER THE MIDWEST THIS AFTERNOON.  AS OF 10/18Z...THE 1044 MB HIGH
CENTER WAS LOCATED OVER SOUTHERN SASKATCHEWAN...BUT SUBFREEZING
SURFACE TEMPERATURES EXTENDED SOUTH THROUGH KANSAS.  AS
ANTICYCLOGENESIS INCREASES IN THE WAKE OF THE UPPER WAVE...THE
CENTER OF THE SURFACE RIDGE WILL MIGRATE TO SOUTHERN
NEBRASKA/NORTHERN KANSAS BY 11/12Z.  NORTHEAST WINDS AND CHILLY
TEMPERATURES ON THE SOUTHERN FRINGE OF THE EXPANSIVE SURFACE RIDGE
WILL MAKE IT TO NEAR THE PECOS RIVER BY THEN.  THE COLD AIR WILL
CONTINUE TO DEEPEN OVER THE REGION DURING THE DAY SATURDAY AND
RESULT IN HIGH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL SATURDAY
AFTERNOON FROM THE HIGHER TERRAIN EASTWARD.  THE COLDER AIR WILL
TAKE LONGER TO SEEP INTO THE HIGHER TERRAIN AND RIO GRANDE RIVER
VALLEY...BUT WILL SATURDAY NIGHT.  AS THE COLD AIR DAMS AGAINST THE
HIGHER TERRAIN IN THE GUADALUPE MOUNTAINS...EXPECT THE DENSE COLD
AIR TO FUNNEL THROUGH THE PASS.  WHEN IT BECOMES SUFFICIENTLY DEEP
SATURDAY NIGHT...THINK HIGH WINDS WILL RESULT THROUGH GUADALUPE
PASS.  THEREFORE...HAVE ISSUED A HIGH WIND WATCH FOR THE GUADALUPES
SATURDAY NIGHT.

THE PLOT THICKENS AS A SECONDARY AND TERTIARY SHORTWAVE TROUGH COME
INTO PLAY LATE SATURDAY NIGHT AND SUNDAY.  THE SECONDARY SHORTWAVE
TROUGH WAS OVER THE EASTERN PACIFIC THIS AFTERNOON AND HEADING
TOWARD THE WEST COAST.  THIS WAVE WILL TRANSLATE SOUTHEASTWARD TO
SOUTHERN CALIFORNIA BY SATURDAY AFTERNOON THEN MOVE OVER THE FOUR
CORNERS REGION SATURDAY NIGHT.  MORE INTERESTINGLY...A CUTOFF LOW
WHICH HAS BEEN LOITERING OFF THE SOUTHERN BAJA PENINSULA THE BETTER
PART OF A WEEK NOW WILL BE DRAWN NORTHEASTWARD AHEAD OF THE PAC
SHORTWAVE TROUGH...THEN EJECT NORTHEASTWARD OVER WEST TEXAS SUNDAY.
A SLUG OF MID AND UPPER LEVEL TROPICAL MOISTURE WILL ACCOMPANY THIS
WAVE...AND PROVIDE ABUNDANT CLOUD COVER...IF NOT PRECIPITATION OVER
THE AREA AS PWATS WILL BE AROUND THREE QUARTERS OF AN INCH...OR 200
PERCENT OF NORMAL.  COLD AIR WILL BE FIRMLY ENTRENCHED OVER THE
REGION BY SUNDAY MORNING WHEN LIFT AHEAD OF THE NORTHEASTWARD MOVING
WAVE COMBINES WITH MID LEVEL LAPSE RATES AROUND 6.5 C/KM AND MODEST
ELEVATED INSTABILITY TO PRODUCE LIGHT PRECIPITATION OVER THE
PRESIDIO VALLEY BY 12/12Z.  SOME OF THE PRECIPITATION THAT FALLS
WILL BE IN THE FORM OF RAIN...FREEZING RAIN OR SLEET DUE TO A
PRONOUNCED WARM LAYER INDICATED BY MODEL SOUNDINGS AND CROSS
SECTIONS...BUT MAINLY SOUTH OF INTERSTATE 10 PRIOR TO 12/12Z.

PRECIPITATION WILL BECOME MORE WIDESPREAD OVER THE AREA SUNDAY
MORNING WITH A MIX OF FREEZING RAIN AND SLEET FROM THE DAVIS
MOUNTAINS ACROSS THE STOCKTON PLATEAU.  AS LIFT INCREASES FURTHER
NORTH SUNDAY MORNING...COLDER AIR THROUGH THE COLUMN WILL BE
ENCOUNTERED WHICH WILL RESULT IN SLEET AND SNOW...IF NOT FREEZING
RAIN INITIALLY...AS THE SAME WARM LAYER AROUND 800 HPA WILL STILL
BE PRESENT.  DYNAMIC COOLING OF THE COLUMN COULD OCCUR...ESPECIALLY
CONSIDERING THE MODEST ELEVATED INSTABILITY MENTIONED ABOVE.  MODEL
SOUNDINGS INDICATE THE WARM LAYER WILL ONLY BE 1 TO 2C OVER THE
PERMIAN BASIN...SO THINK A RAPID CHANGEOVER TO SNOW WILL OCCUR IN
THE 12/15 TO 12/18Z TIME FRAME ACCORDING TO THE AMOUNT OF H7 OMEGA
DISPLAYED BY MODELS.  ALSO A BURST OF HEAVY SNOWFALL WILL BE
ENTIRELY POSSIBLE DUE TO FAIRLY STRONG LIFT THROUGH THE DENDRITIC
GROWTH LAYER DURING THAT TIME.  THINK LOCATIONS ALONG AND SOUTH OF
INTERSTATE 10 COULD SEE ICE ACCUMULATIONS...EVEN AS HIGH AS ONE
QUARTER INCH DEPENDING ON HOW MUCH THE WARM LAYER IS COOLED AND THE
RESULTANT SLEET THAT WOULD TAKE AWAY FROM ICE ACCUMULATIONS.
FURTHER NORTH...SNOWFALL AMOUNTS OF 1 TO 5 INCHES ARE EXPECTED...BUT
AGAIN FREEZING RAIN INITIALLY AND SLEET THROUGH THE MORNING COULD
TEMPER AMOUNTS.  ALL IN ALL...THINK THERE IS ENOUGH EVIDENCE TO UP
POPS FROM THE DAVIS MOUNTAINS...NORTHEASTWARD ACROSS THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS SUNDAY.  ALSO THINK THERE IS
ENOUGH AGREEMENT AMONGST MODELS ON THE ABOVE TO ISSUE A WINTER STORM
WATCH THAT WILL ENCOMPASS LOCATIONS ALONG AND EAST OF A HOBBS TO
PECOS TO ALPINE LINE...BUT NOT INCLUDING TERRELL COUNTY.
PRECIPITATION WILL CONTINUE SUNDAY AFTERNOON...AND ALTHOUGH
PRECIPITATION MAY CHANGE TO ALL RAIN AND SURFACE TEMPERATURES MAY
MODERATE OVER SOUTHERN PORTIONS OF THE WATCH...WILL STILL INCLUDE
THESE AREAS IN THE WATCH THAT WILL BE IN EFFECT FROM 12/12Z TO
13/00Z.  LATER SHIFTS WILL HAVE TO DECIDE  WHO...IF ANYONE...GOES TO
A WINTER STORM WARNING...OR IF THE WATCH IS REPLACED BY A WINTER
WEATHER ADVISORY.  THE MIX OF WINTRY PRECIPITATION...MAINLY SLEET
AND SNOW...COULD VERY WELL CONTINUE INTO THE EVENING OVER THE
NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS AS THE PACIFIC
SHORTWAVE TROUGH FINALLY MOVES OVER THE AREA.

THE NEXT DILEMMA WITH THE FORECAST WILL BE HOW MUCH THE COLD AIR
CLINGS TO THE REGION SUNDAY NIGHT AND MONDAY.  THE PAC WAVE WILL
TRANSLATE OVER THE AREA SUNDAY NIGHT WITH A SURFACE CYCLONE EXPECTED
TO DEVELOP SOUTH THROUGH EASTERN NEW MEXICO AND THE TEXAS PANHANDLE.
HOW WELL THIS PANS OUT REMAINS TO BE SEEN...BUT ONLY UNDERCUT MOS
HIGH TEMPS MONDAY AFTERNOON FOR NOW...MAINLY EAST OF THE PECOS
RIVER.  EVEN WARMER TEMPERATURES ARE IN STORE TUESDAY...BUT COULD BE
KNOCKED BACK TO SLIGHTLY ABOVE NORMAL WEDNESDAY AS ANOTHER SHORTWAVE
TROUGH PASSES BY TO THE NORTH OF THE AREA.  YET ANOTHER UPPER TROUGH
WILL CUTOFF FROM THE FLOW LATE NEXT WEEK AND HEAD FOR THE AREA.
HAVE NOT INCLUDED ANY POPS AFTER SUNDAY NIGHT...BUT ANOTHER
PRECIPITATION EVENT...IF NOT WINTER WEATHER EVENT...COULD
MATERIALIZE LATE NEXT WEEK WITH THE NEXT CUTOFF LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              28  39  26  33  /   0   0  10  60
CARLSBAD NM                31  46  29  37  /   0   0  10  20
DRYDEN TX                  39  55  37  40  /   0   0  20  40
FORT STOCKTON TX           33  49  31  38  /   0   0  20  60
GUADALUPE PASS TX          33  49  23  40  /   0   0  10  20
HOBBS NM                   26  36  23  32  /   0   0  10  50
MARFA TX                   26  62  31  46  /   0   0  20  50
MIDLAND INTL AIRPORT TX    28  41  28  34  /   0   0  10  70
ODESSA TX                  29  40  27  34  /   0   0  10  70
WINK TX                    30  46  29  35  /   0   0  10  70

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     AFTERNOON FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
     SOUTHERN LEA COUNTY.

TX...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WINTER STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
     PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
     SCURRY...UPTON...WARD...WINKLER.

&&

76/67
Hazardous weather outlook, Feb 10, 1:00 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 PM CST FRI FEB 10 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
100 PM CST FRI FEB 10 2012 /1200 PM MST FRI FEB 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY WINDS ARE EXPECTED WITH A COLD FRONTAL PASSAGE SATURDAY
NIGHT ACROSS THE GUADALUPE MOUNTAINS. A HIGH WIND WATCH HAS BEEN
ISSUED FOR THIS AREA.

A WINTRY MIX OF RAIN...FREEZING RAIN...SLEET AND SNOW WILL BE
POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS SUNDAY
INTO SUNDAY NIGHT AS AN UPPER LEVEL TROUGH MOVES OVER A SHALLOW
DOME OF COLD AIR NEAR THE SURFACE. A WINTER STORM WATCH HAS BEEN
ISSUED FOR THE DAVIS MOUNTAINS...LOWER TRANS PECOS...PERMIAN BASIN
AND WESTERN LOW ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:51 PM CSTHigh Wind WatchMAF13 hr

Nearby

Winter Storm Watches in Texas, 2012Winter Storm Watches in New Mexico, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.